Alert archive / New York / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jun 5, 2025, 3:23 PM EDT for Cattaraugus County, New York. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2025, 3:23 PM EDT (19:23 UTC)
- Expired
- Jun 5, 2025, 7:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 76 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:30 PM EDT | FLASH FLOOD | Little Valley, NY | Multiple roads including county routes 353 and 242 closed due to flooding in Little Valley. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880
WGUS51 KBUF 051923
FFWBUF
NYC009-052330-
/O.NEW.KBUF.FF.W.0004.250605T1923Z-250605T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
323 PM EDT Thu Jun 5 2025
The National Weather Service in Buffalo has issued a
* Flash Flood Warning for...
Central Cattaraugus County in western New York...
* Until 730 PM EDT.
* At 323 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Little Valley and Cattaraugus County Landfill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4228 7885 4231 7881 4237 7874 4235 7866
4228 7870 4222 7871 4218 7874 4218 7883
4221 7887 4224 7889
FLASH FLOOD...RADAR INDICATED
$$
PP3 follow-up statements
486
WGUS71 KBUF 052007
FFSBUF
Flash Flood Statement
National Weather Service Buffalo NY
407 PM EDT Thu Jun 5 2025
NYC009-052330-
/O.CON.KBUF.FF.W.0004.000000T0000Z-250605T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cattaraugus NY-
407 PM EDT Thu Jun 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT THIS
EVENING FOR CENTRAL CATTARAUGUS COUNTY...
At 407 PM EDT, local law enforcement reported thunderstorms
producing heavy rain in Little Valley. Between 3 and 3.5 inches of
rain have fallen. Flooding impacts will continue, but little to no
additional rainfall is expected. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Little Valley and Cattaraugus County Landfill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4228 7885 4231 7881 4237 7874 4235 7866
4228 7870 4222 7871 4218 7874 4218 7883
4221 7887 4224 7889
FLASH FLOOD...OBSERVED
$$
PP954
WGUS71 KBUF 052112
FFSBUF
Flash Flood Statement
National Weather Service Buffalo NY
512 PM EDT Thu Jun 5 2025
NYC009-052330-
/O.CON.KBUF.FF.W.0004.000000T0000Z-250605T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cattaraugus NY-
512 PM EDT Thu Jun 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT THIS
EVENING FOR CENTRAL CATTARAUGUS COUNTY...
At 512 PM EDT, local law enforcement reported flash flooding due to
thunderstorms in Little Valley. Between 3.25 and 3.75 inches of rain
have fallen. Additional rainfall amounts up to 0.25 inches are
possible in the warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Little Valley and Cattaraugus County Landfill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4228 7885 4231 7881 4237 7874 4235 7866
4228 7870 4222 7871 4218 7874 4218 7883
4221 7887 4224 7889
FLASH FLOOD...OBSERVED
$$
PP993
WGUS71 KBUF 052325
FFSBUF
Flash Flood Statement
National Weather Service Buffalo NY
725 PM EDT Thu Jun 5 2025
NYC009-052335-
/O.EXP.KBUF.FF.W.0004.000000T0000Z-250605T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cattaraugus NY-
725 PM EDT Thu Jun 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM EDT THIS EVENING FOR
CENTRAL CATTARAUGUS COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 4228 7885 4231 7881 4237 7874 4235 7866
4228 7870 4222 7871 4218 7874 4218 7883
4221 7887 4224 7889
$$
EAJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 1:00 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 5, 1:00 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 100 PM EDT Thu Jun 5 2025 .SYNOPSIS... A cold front will stall over the eastern Great Lakes this afternoon through Friday night, producing a few rounds of showers and thunderstorms across the region. The best coverage of rain and thunderstorms both today and Friday will be found across the Southern Tier and Finger Lakes, where a few storms may produce locally gusty winds and brief, torrential downpours. The cold front will move east of the area late Friday night, setting up a mainly dry weekend until the next system approaches late Sunday or Sunday night. && .NEAR TERM /THROUGH FRIDAY/... A cold front stretching from the south shore of Lake Erie to the Saint Lawrence Valley early this afternoon will stall from northern PA to eastern NY tonight through Friday night, supporting several rounds of showers and thunderstorms across the region. This afternoon and evening, diurnal instability combined with weak convergence along the frontal zone and other terrain/differential hearing boundaries will support scattered to numerous showers and thunderstorms from the Southern Tier into the Finger Lakes. Shear and instability profiles are marginal, but a few storms may become strong enough to support isolated gusty winds and sporadic wind damage. PWAT values continue to increase into the 1.2" to 1.4" range, with a few storms producing brief, torrential downpours. Farther north and closer to the lakes and Canadian border, expect the coverage of showers to be lower, and chances of thunder to be lower with less instability and forcing. The diurnally driven showers and thunderstorms will gradually diminish later this evening. Overnight, a series of low amplitude shortwaves migrating through the southwest flow aloft will support a few more showers and possibly an isolated thunderstorm, especially over the southern half of the area in closer proximity to the stalling frontal zone. Expect areas of fog to develop overnight, especially from the Southern Tier into the Finger Lakes. Friday, a few showers in the morning will increase in coverage from late morning through the afternoon with a modest increase in diurnal instability and increasing synoptic scale forcing from DPVA ahead of a more well defined shortwave and divergence in the right entrance region of an upper level jet streak. The best coverage of rain will again be from the Southern Tier into the Finger Lakes and Central NY, with lower coverage of rain near the Canadian border. Expect a few thunderstorms to develop again, mainly over the southern portion of the area where better rain coverage is found. A few storms may produce brief, torrential downpours. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Surface high pressure shifting from the Upper Great Lakes to New England will circulate cooler, drier air into the forecast area over the weekend with seasonable surface temps for early June. After the last of any showers taper off following a departing mid-level trough Friday night, dry weather should prevail through at least Saturday night. The next broad scale trough digging into the western Great Lakes coupled with sfc low pressure moving from the Ohio Valley to the Mid-Atlantic region will lead to increasing shower chances Sunday afternoon, mainly across the Southern Tier where a few tstorms will also be possible. Chances for showers extend further northward Sunday night as a warm front works further into the region. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... A stacked low pressure system over the western Great Lakes Monday will weaken into an open wave and lift into Quebec through Tuesday, the residual troughing from which will span the eastern CONUS through Wednesday. This will place the region in the system's warm sector on Monday, then send a cold front through the forecast area on Tuesday. While temps should generally remain seasonable, chances for rain can be expected through this timeframe, though uncertainty persists in the general timing of the front. At this range, expect highest chances for showers and thunderstorms in the afternoon and early evening hours Monday/Tuesday, then more significant drying Tuesday night. The main trough axis will swing through on Wednesday with lower-end chances for showers, before warmer and drier weather moves in Thursday. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... A cold front will move slowly southeast across the area this afternoon and evening, supporting scattered to numerous showers and thunderstorms across the Southern Tier and Finger Lakes. Any showers and storms may produce brief/local restrictions. Farther north, expect less coverage of rain and lower chances of thunder closer to the lakes and the Canadian border. Expect VFR in most areas, with some MVFR CIGS across higher terrain. Tonight, the diurnally driven showers and thunderstorms will gradually decrease in coverage mid to late evening. Overnight, the front will stall just south of the area, and several weak waves moving along the boundary may produce a few more scattered showers or an isolated thunderstorm, especially over southern portions of the area. Expect areas of fog and low stratus with IFR to develop overnight through Friday morning, especially from the Southern Tier into the Finger Lakes. Friday, scattered showers in the morning will increase in coverage late morning through the afternoon as a mid level trough and forcing from an upper level jet streak cross the eastern Great Lakes. The best coverage of rain and best chance of thunder will again be from the Southern Tier through the Finger Lakes to Central NY, with lower chances closer to the Canadian border. Outlook... Friday night...Showers and isolated thunderstorms gradually ending from west to east. VFR/MVFR CIGS. Saturday...Mainly VFR. Sunday...Mainly VFR with a chance of showers late. Monday through Tuesday...VFR/MVFR with showers likely and a chance of thunderstorms. && .MARINE... A cold front will stall just south of the lakes through Friday night, with light winds and minimal wave action this afternoon through Saturday. East winds will begin to increase somewhat on Sunday ahead of the next system, producing a light chop on Lake Erie and Lake Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock NEAR TERM...Hitchcock SHORT TERM...PP LONG TERM...PP AVIATION...Hitchcock MARINE...Hitchcock
Hazardous weather outlook, Jun 5, 5:18 AM EDT, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 518 AM EDT Thu Jun 5 2025 NYZ004>006-008-060930- Wayne-Northern Cayuga-Oswego-Lewis- 518 AM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. A cold front will move into and through the area today with showers and thunderstorms. A few of the stronger storms could produce gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional showers and thunderstorms will be likely Friday, some of which could produce locally heavy rainfall resulting in isolated flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-007-060930- Niagara-Orleans-Monroe-Jefferson- 518 AM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011-060930- Northern Erie-Genesee- 518 AM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. A cold front will move into and through the area today with showers and thunderstorms. A few of the stronger storms could produce gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional showers and thunderstorms will be likely Friday, some of which could produce locally heavy rainfall resulting in isolated flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012>014-019>021-085-060930- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 518 AM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. A cold front will move through the area today, with showers and thunderstorms. A few of these storms could produce strong gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional showers and thunderstorms likely Friday, some of which could produce locally heavy rainfall causing isolated flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-060930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 518 AM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jun 5, 2:57 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
257 PM EDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM Hail Kennedy 42.16N 79.10W
06/05/2025 E1.00 Inch Chautauqua NY Public
Social media report of half to one inch hail
in Kennedy.
&&
PPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:32 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 58 min |
| Jun 5, 4:16 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 40 min |
Nearby
Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.